Jump to content
Important Survey - Please Participate ×

Protracted vs Post Acute Withdrawal


[pa...]

Recommended Posts

Does anyone know if there is a difference between protracted and post acute withdrawal??  I'm not sure which one I am current battling with, all I know is that is sucks!!
Link to comment
Share on other sites

Yes..It really sucks. Never felt this bad in my 70 years..15 years on 30mg of dalmane nightly for sleep..now three months off..have no idea where I am but it really does suck! Much pain, no sleep, dead skin, dead feet, etc.
Link to comment
Share on other sites

I believe if you continue to have withdrawal sxs beyond 20 months you're considered in the protracted group. Anyone feel free to correct me if I'm wrong.  :)--V
Link to comment
Share on other sites

Kpb can you tell me what you mean about dead feet?  I am in month 6 of no Xanax. About a month ago I started having what I think is foot neuropathy. It's gotten so annoying at night it keeps me up. Where my feet touch the bed, it hurts or burns. Sometimes my feet feel so cold but when I touch them they are not. I'm not sure if this is a wd sx or not. Is this what you are experiencing?
Link to comment
Share on other sites

DeeJay…

Yes..I took a normal dose of flurazepam nightly for sleep for 15 years with no problem.

I thought it worked fine with no hangover or other symptoms during the day.

It was when I thought of renewing my life insurance that they asked me if I had any trouble sleeping. I had taken V on 2 or 3  mornings plus the dalmane at night. I knew I would’t be able to hide the Rx database and so I dropped the app. But I wondered what would happen if I stopped the benzos…

 

The first thing I noticed was definite pain on the surface of my right toe. I would message it but it wouldn’t stop hurting.. especially when I went to bed and the covers would touch my toe.

Then it turned to a numbness on all the toes on my Rt. foot. Then over the next 6 wks. it spread to my left foot. Now both feet are totlaly dead or numb especially in my toes. My excellent Md. can not find any thing wrong, did an excellent physical, and knows about protracted benzo symptoms and suspected this is the cause. Gave me 300mg of gabapentin but the verdict is still out whether this helps..This is different than the health food store supplement GABA which I take 1000 mg also.

 

Also taking 12.5mg of AmbienCR and 50mg of promethazine.(a good antihistamine) These help me fall asleep and not pay attention to my feet..Yes it is like a burning sensation, or a feeling that my toes are completely calloused. http://www.benzobuddies.org/forum/Smileys/standard/sad.gif

 

Please write back if you would like more info..

Link to comment
Share on other sites

I also have the same problems with both my feet.  I am taking 900mg of Nuerontin (Gabapentin) daily.  My doctor is saying it's neuropathy, but she's not sure.  I've read where anxiety can cause neuropathy, some medications like Nuerontin and Lyrica treat both neuropathy and anxiety.  Also supplements like NerveRenew.
Link to comment
Share on other sites

Does anyone know if there is a difference between protracted and post acute withdrawal??  I'm not sure which one I am current battling with, all I know is that is sucks!!

 

Hi... I'm sorry you are suffering so...  You are in acute wds at this point, based on when you got off.  There is a difference between acute and protracted.  Acute wds are the first phase of this journey, and they are the roughest.  Though, they will lessen in time.  Protracted is when you are much further out.  Can they be rough, yes.  But they are NO where like the acute phase. 

 

Pat yourself on the back in your accomplishment in getting off all.  You have the inner strength to stave you through this phase and move forward.  Stay very close to this forum for your support, and in turn you will give support back.

 

 

Link to comment
Share on other sites

Only this forum has the two separated. I'm confused on it as well. Because technically protracted in every other part the world is after acute. I believe they separate it to keep the people who are still withdrawing from benzos after 18 months away from the rest of us to not scare newbies.
Link to comment
Share on other sites

Hello again,

I am new here but not new to benzos. I am 70 yrs old and took 30mg of flurazepam nightly for 15 years for sleep. I stopped 13 weeks ago and now my body is falling apart. Is this acute or protracted? Absolutely NO windows of relief. It just keeps getting worse. Numbness in my feet, arms, neck, face, no sleep,etc..

No appetite, labored breathing, dizzy all the time. I had NO IDEA that STOPPING a drug could cause this!!

I can't blame a doctor as I think they were all duped too. When I did the research on benzos, they were billed as a much more BENIGN alternative to barbiturates. Wow, was that misleading. It's kind of like mesothelioma is now known to be caused be asbestos...is a dead brain caused by benzos??

Link to comment
Share on other sites

Hello again,

I am new here but not new to benzos. I am 70 yrs old and took 30mg of flurazepam nightly for 15 years for sleep. I stopped 13 weeks ago and now my body is falling apart. Is this acute or protracted? Absolutely NO windows of relief. It just keeps getting worse. Numbness in my feet, arms, neck, face, no sleep,etc..

No appetite, labored breathing, dizzy all the time. I had NO IDEA that STOPPING a drug could cause this!!

I can't blame a doctor as I think they were all duped too. When I did the research on benzos, they were billed as a much more BENIGN alternative to barbiturates. Wow, was that misleading. It's kind of like mesothelioma is now known to be caused be asbestos...is a dead brain caused by benzos??

 

I think you could still be in acute withdrawal mine lasted almost 4 plus months. i think the older one is and the longer you were on the drugs the longer the withdrawal affects. Yes benzos kill your brain they are linked to AD and loads of other things that are not good for the brain.

Link to comment
Share on other sites

×
×
  • Create New...